Alert archive / Washington / Excessive Heat Watches in 2021
Excessive Heat Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this excessive heat watch at Aug 2, 2021, 2:37 AM PDT for 8 counties in Idaho; 13 counties in Washington. It took effect at Aug 3, 2021, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 2, 2021, 2:37 AM PDT (09:37 UTC)
- In effect from
- Aug 3, 2021, 11:00 AM PDT
- Expired
- Aug 2, 2021, 2:46 PM PDT
- In force
- Issued by
- NWS Spokane, WA
All 21 counties
Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 23 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
384 WWUS76 KOTX 020937 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 237 AM PDT Mon Aug 2 2021 IDZ001>004-026-027-WAZ031>038-041>044-021745- /O.NEW.KOTX.EH.A.0002.210803T1800Z-210805T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- Including the cities of Sandpoint, Rathdrum, Bonners Ferry, Priest River, Eastport, Coeur d'Alene, Post Falls, Hayden, Worley, Moscow, Plummer, Potlatch, Genesee, Kellogg, St Maries, Pinehurst, Osburn, Wallace, Mullan, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kamiah, Craigmont, Nezperce, Winchester, Anatone, Peola, Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Spokane, Cheney, Davenport, Rockford, Colville, Deer Park, Chewelah, Newport, Kettle Falls, Republic, Inchelium, Wauconda, Wenatchee, Chelan, Entiat, Cashmere, Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Omak, Okanogan, Brewster, Bridgeport, Oroville, Nespelem, Waterville, and Mansfield 237 AM PDT Mon Aug 2 2021 ...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Dangerously hot conditions with afternoon temperatures in the upper 90s to 105 degrees possible. * WHERE...Portions of Central, East Central, North Central, Northeast and Southeast Washington and North and North Central Idaho. * WHEN...From Tuesday morning through Wednesday evening. * IMPACTS...Extreme heat combined with unusually warm overnight temperatures will significantly increase the potential for heat related illnesses. Conditions will be difficult for residents without air conditioners. Those working or participating in outdoor activities will also be vulnerable. * ADDITIONAL DETAILS...Wildfire smoke in the region could reduce afternoon temperatures reducing the risk of extreme heat. The amount of wildfire activity and subsequent smoke in the region will play a role in how hot the temperatures are Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
2 follow-up statements
896 WWUS76 KOTX 021755 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1055 AM PDT Mon Aug 2 2021 IDZ001>004-026-027-WAZ031>038-041>044-031800- /O.CON.KOTX.EH.A.0002.210803T1800Z-210805T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- Including the cities of Omak, Colfax, Quincy, Wallace, Osburn, Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata, Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries, Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry, Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa, Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls, Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda, Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth, Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee, Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River, Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford, Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park, Inchelium, Pullman, Colville, Ritzville, and Pinehurst 1055 AM PDT Mon Aug 2 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... * WHAT...Dangerously hot conditions with afternoon temperatures in the upper 90s to 105 degrees possible. * WHERE...Portions of Central, East Central, North Central, Northeast and Southeast Washington and North and North Central Idaho. * WHEN...From Tuesday morning through Wednesday evening. * IMPACTS...Extreme heat combined with unusually warm overnight temperatures will significantly increase the potential for heat related illnesses. Conditions will be difficult for residents without air conditioners. Those working or participating in outdoor activities will also be vulnerable. * ADDITIONAL DETAILS...Wildfire smoke in the region could reduce afternoon temperatures reducing the risk of extreme heat. The amount of wildfire activity and subsequent smoke in the region will play a role in how hot the temperatures are Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ CDEWEY
886 WWUS76 KOTX 022146 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 246 PM PDT Mon Aug 2 2021 IDZ001>004-026-027-WAZ031>038-041>044-040000- /O.UPG.KOTX.EH.A.0002.210803T1800Z-210805T0600Z/ /O.NEW.KOTX.HT.Y.0006.210803T1800Z-210805T0600Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- Including the cities of Omak, Colfax, Quincy, Wallace, Osburn, Worley, Waterville, Cheney, Chewelah, Hayden, Rathdrum, Ephrata, Stehekin, Kamiah, Republic, Odessa, Eastport, St Maries, Winchester, Mazama, Conconully, Moscow, Cashmere, Bonners Ferry, Nezperce, Kellogg, Moses Lake, Othello, Brewster, Tekoa, Uniontown, Mansfield, Peck, Mullan, Pomeroy, Kettle Falls, Rockford, Rosalia, Coulee City, Spokane, Sandpoint, Wauconda, Grand Coulee, Bridgeport, Coeur d'Alene, Craigmont, Leavenworth, Wilbur, La Crosse, Okanogan, Post Falls, Newport, Wenatchee, Chelan, Culdesac, Lewiston, Davenport, Entiat, Priest River, Potlatch, Winthrop, Clarkston, Plummer, Anatone, Lapwai, Gifford, Genesee, Peola, Nespelem, Twisp, Oakesdale, Oroville, Deer Park, Inchelium, Pullman, Colville, Ritzville, and Pinehurst 246 PM PDT Mon Aug 2 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 PM PDT WEDNESDAY... * WHAT...Dangerously hot conditions with afternoon temperatures in the upper 90s to 105 degrees possible. * WHERE...Portions of Central, East central, North central, Northeast and Southeast Washington and North and North central Idaho. * WHEN...From 11 AM Tuesday to 11 PM PDT Wednesday. * IMPACTS...Extreme heat combined with unusually warm overnight temperatures will significantly increase the potential for heat related illnesses. Conditions will be difficult for residents without air conditioners. Those working or participating in outdoor activities will also be vulnerable. * ADDITIONAL DETAILS...Wildfire smoke in the region could reduce afternoon temperatures reducing the risk of extreme heat. The amount of wildfire activity and subsequent smoke in the region will play a role in how hot the temperatures are Tuesday and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$ CDEWEY
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this excessive heat watch went out at Aug 1, 9:55 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 1, 9:55 PM PDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
955 PM PDT Sun Aug 1 2021
.SYNOPSIS...
Several rounds of showers and a few thunderstorms will impact the
region through Sunday night. The best chance of heavy rain will
be over the south Idaho Panhandle. Hotter and drier weather is
expected Monday and Tuesday except for a chance of lingering
showers and a few thunderstorms mainly over the Idaho Panhandle.
The next big change comes Thursday with a cool front and more
precipitation chances. Cooler weather is in store for the weekend.
&&
.DISCUSSION...
Monsoon moisture over our area has brought showers and
thunderstorms to our area this evening along with plenty of cloud
cover. Thankfully, this cloud cover has prevented any storms from
getting too strong, however, storms have still been able to drop
a quick inch of rain according to our radar estimated rainfall.
This is due to the incredible amount of moisture that is over our
area this evening. At our office, the 00Z radiosonde observation
recorded 1.53 inches of precipitable water! This exceeds our old
all time record of 1.51 inches.
Storms will gradually weaken this evening and shift to the north
as they gradually work their way into Canada. A warmup is still
on track Monday through Wednesday before cooler weather and
possibly more thunderstorms occur on Thursday. This will all be
examined more closely in our overnight package. Wilson
&&
.AVIATION...
06Z TAFS: The main aviation concerns the next 24 hours will be
the smoke from local wildfires. Numerical models suggest low
visibilities will stick around through the night with gradual
improvements throughout the day on Monday. Most of the Inland
Northwest will remain dry through our TAF period. The one
exception will be the ID panhandle where we will continue to see
showers/storms tonight and a return of isolated mountain
thunderstorms on Monday. Wilson
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 67 92 65 95 65 98 / 20 10 0 0 0 10
Coeur d'Alene 66 90 63 94 62 99 / 30 10 0 0 0 10
Pullman 65 89 58 93 59 95 / 20 0 0 0 0 10
Lewiston 70 97 71 100 70 103 / 30 0 0 0 10 10
Colville 64 94 54 96 53 98 / 20 10 0 0 0 10
Sandpoint 66 89 59 92 58 95 / 50 20 10 0 0 10
Kellogg 66 87 66 91 67 95 / 50 20 10 0 0 10
Moses Lake 64 96 63 98 64 99 / 10 0 0 0 0 10
Wenatchee 70 95 72 97 72 98 / 10 0 0 0 0 10
Omak 68 96 67 96 67 101 / 20 0 0 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 5 AM PDT Monday for Central Panhandle
Mountains-Idaho Palouse-Lewis and Southern Nez Perce
Counties-Lewiston Area.
WA...None.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:23 PM PDT | Flash Flood Warning | OTX | Shoshone | 3 hr |
| Aug 1, 8:15 PM PDT | Areal Flood Advisory | OTX | Lewis | 3 hr |
| Aug 2, 2:46 PM PDT | Heat Advisory | OTX | Benewah, Bonner, Boundary, Kootenai, Latah, Lewis and 2 more | 56 hr |
Nearby
Excessive Heat Watches in Washington, 2021Excessive Heat Watches in Idaho, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.